Tennessee, 2007

Drought in Tennessee, December 1 to 31, 2007

December 1 to 31, 2007 · NWS OHX · 19 events in 19 counties and zones

Drought conditions continued in December over the eastern part of Middle Tennessee. The City of Crossville continued water restrictions despite recent rains.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Drought conditions continued in December over the eastern part of Middle Tennessee. The City of Crossville continued water restrictions despite recent rains. TVA projected that during the next 30 years, water demand will grow more than 16 percent.

Mr. Doug Murphy, executive director of the Duck River Agency that represents Maury, Hickman, Marshall, Bedford and Coffee Counties and provides water for about 250,000 customers, said Normandy Lake will have enough water to supply customers until about July in 2008, unless the weather conditions improve to alleviate the drought.

The USDA's National Agricultural Statistics Service, Tennessee Field Office, stated that all crops showed significant declines in yields from the previous year. Corn yields were down 19 bushels from last year, and 21 bushels below the 5-year average. Soybean yields were less than half of the 2006 crop yield, and was the lowest yield since 1983. Burley tobacco acreage was down to near record low levels. Hay production was at 2.44 million tons, which was down 43 percent from 2006 crop. Alfalfa production was down 43 percent from 2006.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 30, 9:47 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Nov 30, 9:47 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
947 PM CST FRI NOV 30 2007

.UPDATE...A ZONE UPDATE WILL BE ISSUED TO REMOVE EVENING WORDING...
ADJUST SKY TRENDS AND LOWER TEMPS SLIGHTLY PLATEAU AREAS.
MID EVENING TEMPERATURES RANGED FORM THE LOWER 30S TO LOWER 40S
ACROSS THE AREA WITH MID LEVEL CLOUDS CONTINUING TO AFFECT MAINLY
WESTERN AREAS OF MID TN. TEMPERATURES MAY LEVEL OUT LATE TONIGHT
NORTHWEST COUNTIES WITH THICKENING CLOUDS...BUT PLATEAU AREAS WILL
DROP INTO THE UPPER AND EVEN MID 20S WITH STILL CLEAR SKY AND DRY
AIR.

EVENING SOUNDING SHOWED A VERY DRY ATMOSPHERE. EVENING RADAR
ECHOES IN OUR FAR WEST AREAS HAVE VANISHED. ANY ADDITIONAL MID
LEVEL MOISTURE THAT MAY POP UP ON RADAR LATER TONIGHT WILL
PROBABLY NOT REACH GROUND.

&&

.PREV DISCUSSION... /ISSUED 253 PM CST FRI NOV 30 2007/

SHORT TERM...SATELLITE PICS SHOWED A BAND OF MID CLOUDS
CONTINUING TO NUDGE INTO OUR SOUTHWESTERN COUNTIES, AND STILL
CANT RULE OUT A SPRINKLE BY EVENING. OTHERWISE, NOTHING BUT BLUE
SKIES OVER THE MID STATE TODAY, WITH TEMPERATURES CLIMBING AT
LEAST INTO THE MIDDLE 50S AT MOST LOCATIONS.

ISENTROPIC PROGS SHOW BAND OF MID CLOUDS MOVING NORTHWARD ACROSS
THE AREA TONIGHT AND EXITING OUR FORECAST AREA BY LATE SATURDAY
MORNING. THE INCREASE IN CLOUDS MEANS THE BIGGEST TEMPERATURE DROP
ACROSS THE NORTHERN AREAS WILL BE DURING THE 00Z-06Z PERIOD, WITH
A MODERATION IN TEMPERATURE FALL AFTER MIDNIGHT. THUS, AM TRENDING
MIN TEMPERATURE FORECAST CLOSER TO THE GFS/MET SOLUTION RATHER
THAN THE COLDER FWC.

STILL LOOKS LIKE A COLD FRONT WILL BE KNOCKING ON OUR DOOR BY 00Z
MONDAY, WITH EXCELLENT CHANCES FOR RAIN SUNDAY INTO SUNDAY NIGHT.
AFTER FRONT PASSES, CLOUDS SHOULD CLEAR AND LEAVE US WITH SOME DRY
WEATHER MONDAY THROUGH WEDNESDAY.

LONG TERM...MODELS ARE CONSISTENT IN BRINGING ALONG A QUICKIE
COLD SNAP OUT OF CANADA FOR NEXT THURSDAY TO KEEP US IN THE
CHRISTMAS MOOD. THUS, CONSIDERING THE ARCTIC ORIGIN OF THE AIR
MASS, WILL PROBABLY GO CONSIDERABLY BELOW MOS VALUES FOR NEXT
THURSDAY AND THURSDAY NIGHT, WITH A GENERAL MODERATION BACK TOWARD
MOS VALUES ON FRIDAY. IF FRONT ARRIVES, AS ADVERTISED, WOULDNT
BE SURPRISED TO SEE THE COLD AIR MOVE IN WITH SOME SNOW SHOWERS
ALONG THE CUMBERLAND PLATEAU AND SOME FLURRIES OVER THE REMAINDER
OF NORTHERN MIDDLE TENNESSEE. MAY ONLY GO FOR HIGHS IN THE LOWER
40S ACROSS THE NORTH ON THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      35  61  49  65 /   0  10  20  80
CLARKSVILLE    35  58  52  66 /   0   0  40  80
CROSSVILLE     29  57  46  61 /   0  10   0  60
COLUMBIA       33  62  49  66 /   0   0   0  80
LAWRENCEBURG   33  63  49  67 /   0   0   0  80
WAVERLY        36  60  52  66 /   0   0  40  80

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13
Hazardous weather outlook, Nov 30, 5:26 AM CST, 18 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
526 AM CST FRI NOV 30 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-011130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
526 AM CST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY AS A STRONG COLD FRONT MOVES
INTO MIDLE TENNESSEE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

17/MAG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 drought. Local standard time, as filed.

Drought, Cumberland

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Cumberland forecast zone
Reported by
Other Federal Agency
Coordinates
35.950, -84.998 (the zone’s center; the record gives no point)

The drought continued in this area.

Drought, Bedford

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Bedford forecast zone
Reported by
Other Federal Agency
Coordinates
35.514, -86.459 (the zone’s center; the record gives no point)

Drought, Cannon

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Cannon forecast zone
Reported by
Other Federal Agency
Coordinates
35.809, -86.062 (the zone’s center; the record gives no point)

Drought, Coffee

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Coffee forecast zone
Reported by
Other Federal Agency
Coordinates
35.491, -86.075 (the zone’s center; the record gives no point)

Drought, Dekalb

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Dekalb forecast zone
Reported by
Other Federal Agency
Coordinates
35.980, -85.833 (the zone’s center; the record gives no point)

Drought, Fentress

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Fentress forecast zone
Reported by
Other Federal Agency
Coordinates
36.381, -84.932 (the zone’s center; the record gives no point)

Drought, Giles

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Giles forecast zone
Reported by
Other Federal Agency
Coordinates
35.202, -87.035 (the zone’s center; the record gives no point)

Drought, Grundy

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Grundy forecast zone
Reported by
Other Federal Agency
Coordinates
35.388, -85.723 (the zone’s center; the record gives no point)

Drought, Jackson

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Other Federal Agency
Coordinates
36.359, -85.673 (the zone’s center; the record gives no point)

Drought, Marshall

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Other Federal Agency
Coordinates
35.469, -86.765 (the zone’s center; the record gives no point)

Drought, Overton

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Overton forecast zone
Reported by
Other Federal Agency
Coordinates
36.345, -85.288 (the zone’s center; the record gives no point)

Drought, Pickett

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Pickett forecast zone
Reported by
Other Federal Agency
Coordinates
36.558, -85.075 (the zone’s center; the record gives no point)

Drought, Putnam

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Putnam forecast zone
Reported by
Other Federal Agency
Coordinates
36.141, -85.495 (the zone’s center; the record gives no point)

Drought, Rutherford

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Rutherford forecast zone
Reported by
Other Federal Agency
Coordinates
35.843, -86.417 (the zone’s center; the record gives no point)

Drought, Smith

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Smith forecast zone
Reported by
Other Federal Agency
Coordinates
36.251, -85.957 (the zone’s center; the record gives no point)

Drought, Van Buren

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Van Buren forecast zone
Reported by
Other Federal Agency
Coordinates
35.696, -85.453 (the zone’s center; the record gives no point)

Drought, Warren

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Warren forecast zone
Reported by
Other Federal Agency
Coordinates
35.679, -85.778 (the zone’s center; the record gives no point)

Drought, White

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
White forecast zone
Reported by
Other Federal Agency
Coordinates
35.926, -85.455 (the zone’s center; the record gives no point)

Drought, Wilson

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Wilson forecast zone
Reported by
Other Federal Agency
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64714, 67288, 67289, 67290, 67291, 67292, 67293, 67294, 67295, 67296, 67297, 67298, 67299, 67300, 67301, 67305, 67308, 67309, 67311.